Approximation by several rationals

Igor E. Shparlinski

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)
8 Downloads (Pure)


Following T. H. Chan, we consider the problem of approximation of a given rational fraction a/q by sums of several rational fractions a1/q 1,...,an/qn with smaller denominators. We show that in the special cases of n=3 and n=4 and certain admissible ranges for the denominators q1,...,qn, one can improve a result of T. H. Chan by using a different approach.

Original languageEnglish
Pages (from-to)325-329
Number of pages5
JournalBulletin of the Australian Mathematical Society
Issue number2
Publication statusPublished - Apr 2008

Bibliographical note

Copyright 2008 Cambridge University Press. Article originally published in Bulletin of the Australian Mathematical Society, Volume 77, Issue 2, pp. 325-329. The original article can be found at


Dive into the research topics of 'Approximation by several rationals'. Together they form a unique fingerprint.

Cite this